Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS El Paso, TX

May 8, 2012Luna County, Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2012, 2:43 PM MDT for Luna County, Sierra County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2012, 2:43 PM MDT (20:43 UTC)
Expired
May 8, 2012, 3:30 PM MDT
In force
47 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

Counties Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 110 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:07 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WUUS54 KEPZ 082043
SVREPZ
NMC029-051-082130-
/O.NEW.KEPZ.SV.W.0017.120508T2043Z-120508T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
243 PM MDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO...
  EXTREME SOUTH CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 330 PM MDT

* AT 238 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21
  MILES NORTHEAST OF DEMING...MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NUTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3269 10759 3269 10733 3243 10742 3245 10757
TIME...MOT...LOC 2043Z 184DEG 15KT 3251 10750

$$

JMG
2 follow-up statements
976 
WWUS54 KEPZ 082111
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
311 PM MDT TUE MAY 8 2012

NMC029-051-082130-
/O.CON.KEPZ.SV.W.0017.000000T0000Z-120508T2130Z/
LUNA NM-SIERRA NM-
311 PM MDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL SIERRA AND NORTHEASTERN LUNA COUNTIES UNTIL 330 PM MDT...

AT 308 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 17 MILES SOUTHWEST OF HATCH...MOVING NORTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NUTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3269 10759 3269 10733 3243 10742 3245 10757
TIME...MOT...LOC 2112Z 239DEG 19KT 3257 10739

$$

JMG
361 
WWUS54 KEPZ 082128
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
328 PM MDT TUE MAY 8 2012

NMC029-051-082138-
/O.EXP.KEPZ.SV.W.0017.000000T0000Z-120508T2130Z/
LUNA NM-SIERRA NM-
328 PM MDT TUE MAY 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL SIERRA
AND NORTHEASTERN LUNA COUNTIES WILL EXPIRE AT 330 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT.

LAT...LON 3269 10759 3269 10733 3243 10742 3245 10757
TIME...MOT...LOC 2128Z 239DEG 19KT 3261 10730

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:28 PM MDT, 15 minutes earlier.

Area forecast discussion, May 8, 2:28 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
228 PM MDT TUE MAY 8 2012

.SYNOPSIS...
A COMBINATION OF A LOW PRESSURE SYSTEM TO THE WEST AND STRONG COLD
FRONT PUSHING IN FROM THE EAST WILL SET UP CONDITIONS FOR POSSIBLE
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL
BE CAPABLE OF PRODUCING HAIL UP TO AN INCH AND HALF IN SIZE AND
WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. THE PATTERN WILL
REPEAT ITSELF TOMORROW AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO
THE LOCAL AREA. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO THE
WEEKEND BUT STORMS ARE EXPECTED TO BE LOWER IN INTENSITY THURSDAY
INTO THE WEEKEND. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THESE
STORMS. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK.

&&

.DISCUSSION...
PREVAILING WEATHER CONDITIONS HAVE COME TOGETHER TO SET UP A
POTENTIALLY SEVERE THUNDERSTORM EVENT OVER THE AREA FOR THIS
AFTERNOON AND EVENING AND POSSIBLY AGAIN TOMORROW. A STRONG COLD
FRONT HAS PUSHED INTO THE AREA FROM THE EAST AND HAS BROUGHT
CONSIDERABLE MOISTURE INTO THE AREA WITH PRECIPITABLE WATER VALUES
NEAR AN INCH WHICH IS ABOVE NORMAL FOR THIS TIME OF YEAR. ALSO A
STRONG LOW LEVEL EAST FLOW HAS DEVELOPED BEHIND THE FRONT. ANOTHER
FACTOR IN THE WEATHER THE NEXT FEW DAYS IS AN UPPER LOW PRESSURE
SYSTEM OVER WESTERN ARIZONA THAT WILL SHIFT TOWARD AND PASS
THROUGH THE AREA THE NEXT COUPLE OF DAYS. LIFT AND FORCING WILL
ENHANCE THUNDERSTORM AND SHOWER DEVELOPMENT THROUGH THE DIFFLUENT
AREA AHEAD OF THE STORM AND EVENTUALLY DUE TO UNSTABLE CONDITIONS
AS A RESULT OF THE COLD DYNAMICS OF THE LOW PASSING OVER THE AREA
BY THURSDAY.

ALL OF THESE FACTORS WILL SET UP CONDITIONS FOR THE DEVELOPMENT OF
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED BY SPC...VALID UNTIL 8 PM TONIGHT FOR THIS AFTERNOON
AND EVENINGS STORMS. CONDITIONS WILL REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT AGAIN TOMORROW
AFTERNOON AND EVENING. THE AREA WILL ALSO GET A CHANCE OF DECENT
RAINFALL WITH MODERATE TO HEAVY RAINFALL POSSIBLE FROM THESE
STORMS THROUGH THURSDAY.

THE WEATHER PATTERN WILL REMAIN UNSETTLED FRIDAY THROUGH SUNDAY
WITH A SHOWERS AND A FEW THUNDERSTORMS POSSIBLE OVER AREAS MAINLY
EAST OF THE RIO GRANDE EACH DAY. ANOTHER COLD FRONT AND ANOTHER
LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA NEXT WEEK...RESULTING
IN ANOTHER ACTIVE THUNDERSTORM PATTERN WITH A POTENTIAL FOR SEVERE
WEATHER AND MODERATE TO HEAVY RAINFALL. TEMPERATURES WILL REMAIN
BELOW OR NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VALID 09/00Z-10/00Z.
VFR CONDITIONS MOST AREAS GENERALLY WEST OF THE RIO GRANDE...EXCEPT
IN SCATTERED LOCATIONS DUE TO BLOWING DUST AND HEAVY RAIN WITH
STORMS.  SOME STORMS WILL BE SEVERE WITH OUTFLOW WINDS OVER 50 KTS
AND LARGE HAIL OVER AN INCH IN DIAMETER. STORM DEVELOPMENT WILL
CONTINUE THROUGH AT LEAST 08Z THIS EVENING.

WIDE EXPANSE OF SCT-BKN CIGS 025-030 WILL CONTINUE FOR ALL AREAS
EAST OF THE RIVER OVERNIGHT...AS ABUNDANT LOW LEVEL MOISTURE
CONTINUES TO FLOW OVER THE AREA FROM THE EAST.  WINDS FROM 070-110
10G25KTS WILL CONTINUE OVERNIGHT...WITH GUSTS OVER 35 KTS LIKELY
THROUGH AREA MOUNTAIN GAPS AND ESPECIALLY ALONG WEST FACING SLOPES
OF LOCAL ELEVATED TERRAIN. WEST SLOPES OF SAN ANDRES AND FRANKLIN
MOUNTAIN RANGES WILL SEE MOST WIDESPREAD OCCURRENCE OF THESE GUSTS.

FLOW INTO AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING
SOUTHEAST OVER ARIZONA...IS RESPONSIBLE FOR DRAWING THIS FRONT FURTHER
WEST INTO AZ THIS EVENING.  THIS IS THE CAUSE FOR THE PROLONGED
PERIOD OF UNUSUALLY STRONG EAST WINDS EXPECTED THROUGH EARLY
WEDNESDAY.  SCATTERED STORMS ARE EXPECTED STARTING WEDNESDAY MORNING
GIVEN PROXIMITY OF LOW AND ENHANCED LIFT AROUND ITS NE SIDE.

&&

.FIRE WEATHER...

...DRY LIGHTNING THREAT OVER FAR WESTERN NM THIS EVENING...

...GUSTY AND ERRATIC WINDS NEAR STORMS...VIRGA SHAFTS AND
SIGNIFICANT CLOUD BUILD-UPS...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS OUR AREA
THROUGH MOST OF THIS EVENING...WITH ACTIVITY TAPERING OFF SOME BY
WEDNESDAY MORNING.  INTERACTION BETWEEN A STRONG BACK DOOR COLD
FRONT MOVING ACROSS THE AREA...LIFT AHEAD OF LOW PRESSURE ALOFT
MOVING SOUTHEAST THROUGH ARIZONA...WILL SUPPORT DEVELOPMENT OF
STORMS TODAY.  SOME STORMS WILL LIKELY REACH SEVERE LIMITS...WITH
DOWNBURST WINDS REACHING 60 MPH OR MORE AND ONE INCH DIAMETER OR
GREATER HAIL POSSIBLE.

ABSENCE OF HEATING LATER TODAY AND PROXIMITY OF THE LOW...WILL ALLOW
THE FRONT TO SURGE WEST INTO SE AZ OVERNIGHT.  AS A RESULT...LOOK
FOR ACTIVITY TO BE MORE EVENLY DISTRIBUTED ACROSS OUR FIRE WEATHER
ZONES.  MIN RH TODAY WILL RANGE FROM THE LOW TEENS IN THE NM
BOOTHEEL...TO 70-80 PERCENT OVER EASTERN OTERO AND HUDSPETH COUNTIES.
ON WEDNESDAY...MIN RH WEDNESDAY WILL GENERALLY RANGE FROM 50-70 PERCENT.
THE LOW WILL TRACK SOUTH OF THE AREA LATER WEDNESDAY AND THURSDAY...WITH
WRAP AROUND FLOW/MOISTURE AROUND ITS NORTH SIDE...CONTINUING CHANCES
FOR STORMS AREA WIDE. HAINES INDICES TODAY WILL RANGE FROM 5-6 ALONG
AND WEST OF THE DIVIDE...TO 3 OVER AREAS EAST. VALUES OF 3 ARE EXPECTED
ALL AREAS WEDNESDAY AND THURSDAY.

RELATIVELY DRIER NORTHERLY FLOW RETURNS THURSDAY NIGHT...IN THE WAKE
OF THIS LOW AS IT EXITS TO THE EAST. ANOTHER PUSH FROM THE EAST IS
EXPECTED LATE FRIDAY NIGHT...AS SURFACE HIGH PRESSURE REMAINS
FORECAST TO BUILD SOUTHWARD OVER THE WESTERN HIGH PLAINS AT THAT
TIME. THIS COULD RETURN THE THREAT OF ACTIVITY TO THE AREA FOR THIS
WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 58  75  52  73  56 /  60  40  50  40  20
SIERRA BLANCA           56  72  53  71  50 /  60  40  60  50  20
LAS CRUCES              51  72  50  72  48 /  60  40  40  30  10
ALAMOGORDO              52  73  52  72  51 /  50  40  40  30  20
CLOUDCROFT              35  54  31  54  37 /  70  60  50  30  30
TRUTH OR CONSEQUENCES   53  71  52  72  52 /  50  40  40  20  10
SILVER CITY             47  66  47  69  52 /  50  50  40  20  10
DEMING                  52  73  51  76  52 /  50  50  50  20  10
LORDSBURG               52  76  50  77  55 /  40  50  40  20  10
WEST EL PASO METRO      57  73  52  75  57 /  60  50  50  40  20
DELL CITY               47  76  46  70  41 /  40  40  60  50  20
FORT HANCOCK            56  78  52  77  52 /  60  40  60  40  20
LOMA LINDA              47  68  43  72  46 /  60  40  50  40  20
FABENS                  55  75  46  75  53 /  60  50  50  40  20
SANTA TERESA            54  74  49  75  52 /  60  50  50  40  20
WHITE SANDS HQ          58  72  57  72  56 /  60  40  40  30  20
JORNADA RANGE           42  72  41  75  42 /  60  40  40  30  10
HATCH                   49  70  50  72  49 /  60  40  40  20  10
COLUMBUS                52  73  49  76  54 /  50  50  50  30  10
OROGRANDE               54  76  49  75  53 /  60  40  50  30  20
MAYHILL                 37  56  40  58  38 /  70  60  50  30  30
MESCALERO               37  61  37  62  37 /  70  60  50  30  30
TIMBERON                36  61  35  63  37 /  70  50  60  30  30
WINSTON                 42  66  43  73  42 /  60  60  40  20  20
HILLSBORO               48  66  45  72  48 /  60  50  40  20  20
SPACEPORT               50  71  50  70  49 /  60  40  40  20  10
LAKE ROBERTS            43  74  41  75  40 /  60  60  40  20  20
HURLEY                  48  67  46  67  47 /  50  50  40  20  10
CLIFF                   49  74  45  80  46 /  50  50  40  10  10
MULE CREEK              44  70  44  76  45 /  40  50  40  10  10
FAYWOOD                 44  70  43  71  44 /  50  40  40  20  10
ANIMAS                  48  74  45  76  51 /  40  50  50  20  10
HACHITA                 49  82  45  79  46 /  50  50  50  20  10
ANTELOPE WELLS          49  76  48  79  51 /  50  50  50  20  10
CLOVERDALE              46  68  43  74  49 /  40  50  50  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

NM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR LUNA...HIDALGO...
 GRANT...SIERRA...OTERO AND DONA ANA COUNTIES
TX...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR EL PASO AND HUDSPETH
 COUNTIES

&&

04/22
Hazardous weather outlook, May 8, 2:20 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
220 PM MDT TUE MAY 8 2012

NMZ401>417-TXZ418>424-090200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
553 AM MDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SOUTHERN NEW
MEXICO AND FAR WEST TEXAS UNTIL 8 PM MDT...

A COLD FRONT WILL LINGER ACROSS THE WESTERN PORTIONS OF SOUTHWEST
NEW MEXICO TODAY. THIS BOUNDARY ALONG WITH ENERGY ALOFT COMING FROM
AN UPPER LEVEL LOW TO OUR SOUTHWEST WILL COMBINE WITH AN UNSTABLE
ATMOSPHERE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE
WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS BEING THE PRIMARY
THREATS. IN ADDITION...A FEW STORMS COULD ALSO PRODUCE BRIEF BUT
HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING THIS AFTERNOON ALONG
AND EAST OF THE RIO GRANDE. MEANWHILE ACROSS THE GILA THERE WILL
REMAIN A THREAT OF DRY LIGHTNING FROM HIGHER BASED THUNDERSTORMS
TODAY WHERE LOW LEVEL MOISTURE WILL NOT BE AS ABUNDANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER LOW WILL MIGRATE EASTWARD AND PASS JUST TO THE SOUTH OF
THE AREA THROUGH THURSDAY. THE COMBINATION OF AVAILABLE MOISTURE
AND THE PROXIMITY OF THE LOW WILL KEEP A CHANCE OF SHOWERS AND
STORMS ACROSS THE AREA BOTH WEDNESDAY AND THURSDAY. BY FRIDAY THE
LOW WILL BE EXITING EAST OF THE AREA AND A DRIER NORTHERLY FLOW
PATTERN WILL LIMIT SHOWERS TO THE HIGHER TERRAIN. ANOTHER
DISTURBANCE WILL DROP IN FROM THE NORTH SUNDAY AND MONDAY
RESULTING IN A CHANCE FOR RAIN ACROSS THE EASTERN HALF OF THE
REGION BEGINNING LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED
TO MONITOR LOCAL STORM DEVELOPMENT TODAY AND WEDNESDAY AND REPORT
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME.

In the hours before

Special weather statement, May 8, 1:43 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
143 PM MDT TUE MAY 8 2012

NMZ403-407-082030-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHWEST DESERT/MIMBRES
BASIN NM-
143 PM MDT TUE MAY 8 2012

...STRONG THUNDERSTORMS THREATENING EASTERN GRANT AND NORTHWESTERN
LUNA COUNTIES THROUGH 230 PM MDT...

AT 139 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTH OF CITY OF ROCKS STATE PARK...
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG
Special weather statement, May 8, 2:01 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
201 PM MDT TUE MAY 8 2012

NMZ403-407-408-082045-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES
VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
201 PM MDT TUE MAY 8 2012

...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHWESTERN SIERRA...
EXTREME EASTERN GRANT AND NORTHERN LUNA COUNTIES THROUGH 245 PM
MDT...

AT 156 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHEAST OF DEMING...MOVING NORTH AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NUTT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:17 PM MDTSevere Thunderstorm WarningEPZLuna28 min
May 8, 12:44 PM MDTSevere Thunderstorm WarningEPZLuna46 min
May 8, 12:48 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra42 min
May 8, 1:11 PM MDTSevere Thunderstorm WarningEPZLuna, Sierra49 min
May 8, 1:35 PM MDTSevere Thunderstorm WarningEPZSierra40 min
May 8, 2:05 PM MDTSevere Thunderstorm WarningEPZLuna40 min
May 8, 2:46 PM MDTFlash Flood WarningEPZDoña Ana, Luna, Sierra89 min
May 8, 3:16 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna44 min
May 8, 3:26 PM MDTSevere Thunderstorm WarningEPZLuna32 min
May 8, 5:36 PM MDTAreal Flood AdvisoryEPZDoña Ana54 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.